MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32549
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The anterior markers were not responding to the rotation.However, the posterior markers were responding to the rotation.This is done for verification purposes before implant via x-ray.At this point, the physician was contemplating not to implant; but decided to proceed with the case.The device was implanted.Started to deploy after confirming orientation and there was difficulty rotating the device after the first two stents were deployed.The physician struggled to maneuver and adjunct procedures were conducted to help the device rotate.The physician was able to stent the left renal, but were unable to stent the right renal fenestration.The right kidney was still profusing, but the right renal artery was not stented.The physicians decided to stop and wait.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not returned for evaluation.Additional information was received.The anterior/posterior markers formed a cross under fluoroscopy prior to insertion into the patient.Thumb screws were aligned at the 12 o¿clock position and with the gold markers.The gold markers were aligned per ifu.The anterior gold markers did not rotate as per ifu.Only the posterior markers rotated.The delivery system was rotated together.No evidence of twisted graft prior to insertion was observed.The patient¿s anatomy was tortuous.No adverse events were reported.Medical images were provided and reviewed by medical director at william cook australia.The medical director stated that "at first, i thought the problem may have been the anterior markers catching on the inside of the sheath ¿ but that wouldn't explain their failure to move once the first couple of stents were deployed.Another thought, after discussion with kent, was that perhaps those anterior markers, while still inside the sheath, had been infolded so that they were lying in the centre of the sheath, and hence would not appear to be moving in rotation.But that argument also falls over once the markers and stents are out of the sheath.Failure to rotate once deployed theoretically could be due ¿ maybe ¿ to those markers catching on some anterior aortic plaque and sticking there ¿ but then that wouldn't explain what happened in the sheath.And of course, we can't examine the returned device as it is in the patient.So on this one, i'm afraid we can't even speculate on what might have happened." work order: (b)(4) was reviewed and appears complete and correct.Upon reviewing the photos taken of the complaint device during manufacture it appears that the device was manufactured as per specifications.The ifu sent with the complaint device states ¿advance the delivery system until the radiopaque markers indicating the fenestration(s) and/or scallop(s) are at the level of the appropriate arteries.Check that the distal end of the graft is in a satisfactory position above the aortic bifurcation and that the anterior and posterior markers indicate that the graft is in satisfactory orientation.¿ based on the available information, there is no evidence to indicate that a device non-conformance or deficiency contributed to the complaint.A definitive cause could not be determined from the available information.

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS  QLD 4113
MDR Report Key11369218
Report Number9680654-2021-00006
Device Sequence Number882913
Product Code MIH
UDI-Device Identifier10827002325491
UDI-Public(01)10827002325491(17)240104(10)AC1071503
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/04/2024
Device Model NumberG32549
Device Catalogue NumberZFEN-P-2-34-137-R
Device Lot NumberAC1071503
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer02/24/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date05/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR